Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Took norvelo 1.5mg after unprotected sex. Started black discharge with tender breast. Is this normal?

DOCTOR OF THE MONTH - May 2013
May 2013
User rating for this question
Average
Answered by
Practicing since : 2006
Answered : 4909 Questions
Question
Hi I took norvelo 1.5mg on Sunday morning approx 5 hours after the accident. It had no effect on me since last night where I'm having light cramping brown/black discharge and tender breasts. I took norvelo on the Sunday and only had finished my 5 day period the Thursday befor that. Is this normal or could I b pregnant even though I really think myself that I took it before I ovulated
Posted Mon, 22 Oct 2012 in Early Pregnancy Signs and Symptoms
 
 
Answered by Dr. Sree Gouri SR 1 hour later
Hi,
Thanks for the query.

Emergency pill can cause side effects like menstrual irregularities, brownish discharge, bloating sensation, pain abdomen, breast tenderness etc.
So your symptoms could be because of that.
Usually these will subside soon without need of medication.
As you took the pill in the first half of the cycle there is possibility for preponement of the periods.
For more details on emergency pills:http://srsree.blogspot.in/2012/08/emergency-contraceptive-pill-short-term.html
And the chance of pregnancy is less as you had intercourse before the fertile period and also you took the emergency pill within time.


Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Follow-up: Took norvelo 1.5mg after unprotected sex. Started black discharge with tender breast. Is this normal? 1 hour later
Would it also cause nausea. I can't understand it. I had none of these symptoms until yesterday. Would that b normal for symptoms to appear 5 days after taking it. I sometimes today have a pain in my left Lower side it's like ovulation pain that I would get in a normal cycle and I'm so worried.
 
 
Answered by Dr. Sree Gouri SR 2 hours later
Hi,

Emergency pill can cause nausea due to the high hormonal content in it than regular contraceptive pills.
Usually the side effects can be seen within 2 to 3 days after taking the tablets but some women may have delayed symptoms also.
As I told there is possibility of preponement of periods because of the pill, your symptoms could also be because of that or as it is your regular ovulatory period according to your cycle your pain could be ovulatory pain.
As the chance of pregnancy is less you don't worry.
If you get periods early it is ok, if not wait till your expected date of periods.
If you miss the date go for blood test for pregnancy once which will rule out the possibility.

Wish you Good Health, If you are satisfied with my response please rate the answer after closing the discussion.
Take care.
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor